Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 25, NWS Pendleton, OR

October 18, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Oct 18, 2007, 6:32 AM PDT for Union County, Oregon. It took effect at Oct 18, 2007, 10:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 6:32 AM PDT (13:32 UTC)
In effect from
Oct 18, 2007, 10:00 AM PDT
Expired
Oct 18, 2007, 9:11 PM PDT
In force
11 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 181332
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
632 AM PDT THU OCT 18 2007

...STRONG WINDS IN CENTRAL AND NORTH CENTRAL OREGON TODAY...

.AN UPPER LEVEL JET STREAM WITH WINDS OF 125 MPH AT 30000 FEET 
WILL MOVE INTO THE INTERIOR PACIFIC NORTHWEST TODAY. STRONG WINDS
ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A STRONG SURFACE
LOW PRESSURE TROUGH IN CENTRAL AND NORTH CENTRAL OREGON THUS 
ALLOWING STRONG WINDS ALOFT EAST OF THE CASCADE CRESTS TO DESCEND
TOWARD THE EARTHS SURFACE AND MIX DOWN TO THE GROUND.

ORZ042-043-182100-
/O.NEW.KPDT.WI.Y.0025.071018T1700Z-071019T0200Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
632 AM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING. 

A SURFACE LOW PRESSURE TROUGH IN CENTRAL AND NORTH CENTRAL OREGON
WILL ALLOW STRONG WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL JET
STREAM TO MIX DOWN TO THE GROUND. SUSTAINED WINDS OF 25 TO 35 MPH
FROM THE SOUTHWEST ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER
WINDS WILL OCCUR ALONG RIDGE TOPS. MOTORISTS TRAVELING ALONG
HIGHWAYS 97...197 AND 26 SHOULD PREPARE FOR DIFFICULT DRIVING
CONDITIONS DUE TO STRONG AND GUSTY WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
4 follow-up statements
000 
WWUS76 KPDT 181725
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1025 AM PDT THU OCT 18 2007

...STRONG WINDS IN PORTIONS OF EASTERN OREGON TODAY...

.A STRONG UPPER LEVEL JET STREAM WILL MOVE INTO THE INTERIOR
PACIFIC NORTHWEST TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE
JET WILL INTERACT WITH A STRONG SURFACE LOW PRESSURE TROUGH IN EASTERN OREGON
THUS ALLOWING VERY WINDY CONDITIONS AT THE SURFACE.

ORZ049-190200-
/O.EXA.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1025 AM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH
GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR NEAR LADD AND PYLES
CANYONS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE
FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH.
WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-043-190200-
/O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
1025 AM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH
GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG RIDGE TOPS.
MOTORISTS TRAVELING ALONG HIGHWAYS 97...197 AND 26 SHOULD PREPARE
FOR DIFFICULT DRIVING CONDITIONS DUE TO VERY WINDY CONDITIONS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 182141
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
241 PM PDT THU OCT 18 2007

...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON
TODAY AND FRIDAY...

.A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC
NORTHWEST TODAY AND TOMORROW. STRONG WINDS ALOFT ASSOCIATED WITH THE JET
WILL INTERACT WITH A STRONG SURFACE LOW PRESSURE TROUGH EAST OF
THE CASCADES...THUS ALLOWING VERY WINDY CONDITIONS AT THE
SURFACE.

ORZ044-501-504-WAZ028-029-190545-
/O.NEW.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
241 PM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE
EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE
EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-043-190200-
/O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
241 PM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH
GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG RIDGE TOPS.
MOTORISTS TRAVELING ALONG HIGHWAYS 97...197 AND 26 SHOULD PREPARE
FOR DIFFICULT DRIVING CONDITIONS DUE TO VERY WINDY CONDITIONS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-190200-
/O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
241 PM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH
GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR NEAR LADD AND
PYLES CANYONS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 190148
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
648 PM PDT THU OCT 18 2007

...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON
TODAY AND FRIDAY...

.A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC
NORTHWEST TONIGHT AND FRIDAY. STRONG WINDS ALOFT ASSOCIATED WITH
THE JET WILL INTERACT WITH A COLD FRONT AND ALLOW THE STRONGER
WINDS ALOFT TO SURFACE THIS EVENING AND ON SATURDAY...

ORZ042-043-190300-
/O.CAN.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
648 PM PDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO
LONGER OCCURRING NOR ARE EXPECTED THROUGH THE REST OF THIS
EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ORZ049-190500-
/O.EXT.KPDT.WI.Y.0025.000000T0000Z-071019T0500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
648 PM PDT THU OCT 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH
GUSTS TO 45 MPH THROUGH 10 PM THIS EVENING. THE STRONGER WINDS
WILL OCCUR NEAR LADD AND PYLES CANYONS. THE WINDS WILL DIMINISH
LATER THIS EVENING AND OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-501-504-WAZ028-029-191000-
/O.CON.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
648 PM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE
EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE
EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 190411
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
911 PM PDT THU OCT 18 2007

...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON
FRIDAY...

.A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC
NORTHWEST ON FRIDAY. STRONG WINDS ALOFT ASSOCIATED WITH THE JET
WILL INTERACT WITH A COLD FRONT AND ALLOW THE STRONGER WINDS
ALOFT TO SURFACE THIS EVENING AND ON SATURDAY.

ORZ049-190515-
/O.CAN.KPDT.WI.Y.0025.000000T0000Z-071019T0500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
911 PM PDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO
LONGER OCCURRING OR ARE EXPECTED THROUGH THE REST OF THIS
EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ORZ044-501-504-WAZ028-029-191215-
/O.CON.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
911 PM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE
EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE
EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS
LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 18, 4:42 AM PDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 18, 4:42 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
442 AM PDT THU OCT 18 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH FRIDAY...A VERY ENERGETIC WESTERLY FLOW
ALOFT WILL BRING A 110 KNOT JET STREAM INTO THE INTERIOR PACIFIC
NORTHWEST TODAY. A SHARP AND DEEPENING SURFACE PRESSURE TROUGH ALONG
THE IMMEDIATE LEEWARD SIDE OF THE OREGON CASCADES WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH THIS AFTERNOON. THIS SURFACE PRESSURE
TROUGH WILL INTERACT WITH THE UPPER LEVEL JET AND ALLOW STRONG WINDS
ALOFT TO DESCEND AND MIX DOWN TO THE SURFACE IN CENTRAL AND NORTH
CENTRAL OREGON TODAY RESULTING IN VERY WINDY CONDITIONS. THE JET
WILL PERSIST OVER THE REGION TONIGHT AND THEN SLOWLY MOVE ACROSS THE
FORECAST AREA ON FRIDAY. WINDS IN THE JET CORE WILL BE STRONGER ON
FRIDAY AND RESULT IN MORE WIDESPREAD BREEZY TO VERY WINDY CONDITIONS.
OTHERWISE...ABUNDANT MOISTURE ASSOCIATED WITH A WARM FRONT AND AN
UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE INTERIOR PACIFIC
NORTHWEST TODAY FOR RAIN LIKELY...ESPECIALLY THIS MORNING...WITH
RAIN TAPERING OFF TO JUST A CHANCE OF RAIN IN THE AFTERNOON IN NORTH
CENTRAL OREGON AND IN CENTRAL OREGON EAST OF HIGHWAY 97 DUE TO
DOWNSLOPE WINDS IMMEDIATELY EAST OF THE CENTRAL AND NORTH CENTRAL
OREGON CASCADES. THE DOWNSLOPE WINDS WILL SPREAD EASTWARD THIS
EVENING AND SUPPRESS PRECIPITATION OVER  A LARGE AREA WITH JUST A
CHANCE OF RAIN IN THE FAR EASTERN MOUNTAINS. ANOTHER RIPPLE OF
ENERGY ALONG THE JET STREAM WILL MOVE RAPIDLY INTO THE FORECAST
LATER TONIGHT BRING WARM FRONTAL OVERRUNNING PRECIPITATION AND THUS
INCREASING THE CHANCES FOR RAIN TO LIKELY (60 PERCENT) EVERYWHERE...
EXCEPT IN THE LOWER COLUMBIA BASIN OF WASHINGTON WHERE A GOOD CHANCE
OF RAIN WILL OCCUR. THE JET STREAM WILL USHER IN ANOTHER FAST MOVING
UPPER LEVEL SHORT WAVE WITH ASSOCIATED DYNAMIC LIFT AND A COLD FRONT
SWEEPING ACROSS THE FORECAST AREA ON FRIDAY MORNING FOR RAIN AT
TIMES IN SOUTHEAST WASHINGTON AND RAIN LIKELY IN CENTRAL...NORTH
CENTRAL AND NORTHEAST OREGON.  POLAN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL TROUGH
WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY. SATURDAY NIGHT AN UPPER
LEVEL RIDGE STARTS TO BUILD NEAR THE COAST. A WARM FRONT WILL MOVE
THROUGH THE RIDGE SATURDAY NIGHT AND SUNDAY. NOT CONFIDENT IN HOW
MUCH OPPOSING CONDITIONS OF SLOWLY BUILDING RIDGE AND ISENTROPIC
LIFT FROM WARM FRONT WILL IMPACT PRECIPITATION...BUT KEPT SLIGHT
CHANCE IN BASIN AND CHANCE TO LIKELY ELSEWHERE. BY SUNDAY NIGHT THE
BUILDING RIDGE WILL MOVE INLAND WITH DRYING CONDITIONS. MONDAY AND
TUESDAY WILL BE DRY UNDER THE INFLUENCE OF THE RIDGE. A WEAK FRONT
MAY MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY...BUT EXPECT ANY
PRECIPITATION TO BE LIGHT AS ATMOSPHERE INITIALLY DRY.  COONFIELD

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED MOST OF THE TIME IN THE NEXT
24 HOURS. RAIN AND HIGH ELEVATION SNOW SHOWERS HAVE SPREAD EAST OF
THE CASCADES...WITH BREEZY WINDS AT HIGHER ELEVATIONS IN OREGON.
VISIBILITY AND/OR CEILINGS MAY BRIEFLY DECREASE THIS MORNING TO
MVFR...PARTICULARLY NEAR RDM AND DLS. EXPECT STRONG WINDS TO DEVELOP
AT RIDGETOP LEVELS AND ALOFT. THESE WINDS HAVE THE POTENTIAL TO
CREATE STRONG LOW-LEVEL WIND SHEAR. SURFACE WINDS ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THURSDAY AFTERNOON.
THERE IS A CHANCE STRONGER WINDS AS HIGH AS 40 MPH MAY REACH THE
SURFACE...ESPECIALLY LATE THURSDAY AFTERNOON AND EARLY EVENING.
THERE WILL BE A BRIEF BREAK IN CLOUD COVER AND PRECIPITATION THIS
AFTERNOON AND EARLY EVENING...THEN CEILINGS WILL DECREASE AGAIN THIS
EVENING AS ANOTHER FRONT MOVES THROUGH. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  56  45  58  41 /  60  60  80  20
ALW  55  46  59  44 /  70  60  90  20
PSC  58  44  62  43 /  70  50  90  20
YKM  53  37  57  35 /  80  60 100  20
HRI  58  44  61  41 /  60  60  80  20
ELN  49  37  55  36 /  80  60 100  20
RDM  56  40  56  33 /  70  70  50  30
LGD  49  41  57  37 /  70  70  70  20
GCD  52  43  54  37 /  70  70  60  30
DLS  55  43  59  44 /  80  70  80  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/76/76
Hazardous weather outlook, Oct 17, 10:51 AM PDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1051 AM PDT WED OCT 17 2007

UPDATED TO MODIFY ZONES FOR STRONG WINDS ON THURSDAY

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1051 AM PDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE WEATHER SYSTEM TODAY IS MOVING SLIGHTLY FASTER AND HAS BECOME A
BIT WEAKER THAN WAS PREVIOUSLY EXPECTED. HOWEVER, SNOW LEVELS WILL
REMAIN AROUND THE 4500 TO 5000 FOOT RANGE TODAY AS A COLD FRONT
CROSSES THE AREA. LOCATIONS ABOVE 4500 FEET MAY RECEIVE UP TO 2
INCHES OF SNOWFALL THROUGH THE EVENING HOURS TONIGHT. IN ADDITION,
BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED MAINLY IN
CONJUNCTION WITH THE FRONTAL PASSAGE. OTHERWISE RAIN AND SNOW WILL
MOVE EAST AND PROVIDE A BRIEF BREAK AHEAD OF THE NEXT FRONTAL SYSTEM
TO APPROACH TOMORROW.

.DAYS TWO THROUGH SEVEN...

STRONG WIND THURSDAY
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
     NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
     OCHOCO-JOHN DAY HIGHLANDS

A STRONG UPPER LEVEL JET STREAM OF 110-130 KNOTS WILL MOVE ACROSS
THE FORECAST AREA ON THURSDAY CREATING STRONG WINDS ALOFT. IN
ADDITION, A MODERATE SURFACE LOW PRESSURE AREA WILL TRACK ALONG THE
PACIFIC NORTHWEST COASTLINE BEFORE MOVING INLAND ACROSS FAR
NORTHWESTERN WASHINGTON OR SOUTHWESTERN BRITISH COLUMBIA. DEPENDING
ON THE FINAL TRACK OF THE SURFACE LOW, SOME AREAS MAY EXPERIENCE VERY
WINDY CONDITIONS WITH THE POTENTIAL FOR MINOR DAMAGE. STAY TUNED TO
THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
MEDIA OUTLET TO RECEIVE UPDATED INFORMATION AS THIS UNCERTAIN
SITUATION BECOMES BETTER DEFINED.

FOR THE REMAINDER OF THE PERIOD...UNSETTLED WEATHER WILL CONTINUE
TO AFFECT THE REGION THROUGH SATURDAY. A DRYING TREND WILL BEGIN
SATURDAY NIGHT AS UPPER LEVEL HIGH PRESSURE BECOMES LOCATED OVER
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY FOR WINDS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:41 PM PDTWind AdvisoryPDTMorrow, Umatilla24 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.